Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 193, NWS Binghamton, NY

July 26, 2011Delaware County, Sullivan County, New York; Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 26, 2011, 4:37 PM EDT for Delaware County, Sullivan County, New York; Wayne County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2011, 4:37 PM EDT (20:37 UTC)
Expired
Jul 26, 2011, 5:20 PM EDT
In force
43 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Delaware County, NY, Sullivan County, NY, Wayne County, PA

The radar

The Binghamton radar (KBGM), 89 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 11:28 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:42 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 26, 1:42 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
142 PM EDT TUE JUL 26 2011

.SYNOPSIS...
A REINFORCING TROUGH OF LOW PRESSURE WILL MOVE THROUGH TODAY. THIS WILL
BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION.
HIGH PRESSURE WILL BUILD IN FOR TUESDAY NIGHT AND WEDNESDAY...WITH
FAIR WEATHER. THE CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS
WILL RETURN ON THURSDAY AS A WARM FRONT APPROACHES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AS OF 12 NOON... WW 686 NOW IN EFFECT TIL 23Z...FOR ALL OF
OUR CNTRL NY CNTYS...AS WELL AS THE NRN TIER OF PA. INSTAB/SHEAR
COMBO...AS MENTIONED IN THE PREVIOUS DISCUSSION...WILL SUPPORT AT
LEAST ISOLATED SVR TSRA.

GIVEN CURRENT STM MOTION AND MOVEMENT OF THE UPPER-LVL
WAVE...WE'LL BEGIN TO CLEAR CONVECTIVE ACTIVITY OUT OF THE REGION
BY LATE AFTN (20-23Z).

UPDATED AS OF 10 AM... VSBL SAT/RADAR LOOPS SHOW DEVELOPING
CONVECTIVE BANDS FROM THE ADIRONDACKS...ACRS LK ONT...AND INTO
PTNS OF WRN NY/SRN ONT ATTM...COINCIDENT WITH APPROACHING UPPER-
LVL WAVE. MEANWHILE...DOWNSTREAM ACROSS MOST OF CENTRAL NY AND
NORTHEAST PA...SKIES REMAIN MOSTLY CLEAR.

GIVEN DAYTIME HEATING THROUGH EARLY AFTN...AND SOME HGT
FALLS/COOLING ALOFT FROM THE ABOVE MENTIONED UPPER-LVL
SYSTEM...OUR AMS SHOULD DESTABILIZE...LEADING TO SHRA/TSRA
DEVELOPMENT...ESPECIALLY FROM THE TWIN TIERS NWD. THUS...WE'LL
CONTINUE TO EMPLOY CHC POPS/SCTD WORDING THROUGH LATE AFTN. BASED
ON 12Z SOUNDINGS/MODEL PROGS...ML CAPES OF 500-1000 CAN BE
EXPECTED...ALG WITH GOOD VERT SHEAR (0-6 KM VALUES OF 40-50 KT).
BASED ON THESE INDICES...STORMS MAY BECOME ORGANIZED IN
NATURE...AND WE'LL HAVE TO MONITOR DEVELOPMENTS CLOSELY BY MIDDAY.

AS FAR AS TEMPS GO THIS AFTN...925/850 MB TEMPS AT 12Z SUPPORT OUR
FCST MAX READINGS FAIRLY WELL (UPPER 70S-MID 80S).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
ONCE THIS TROUGH MOVES THROUGH BY LATE THIS AFTERNOON/EARLY
EVENING, HIGH PRESSURE WILL BUILD IN. THIS HIGH PRESSURE WILL KEEP
THE WEATHER QUIET THROUGH WEDNESDAY NIGHT.

BY THURSDAY MORNING, A WARM FRONT WILL BEGIN TO MOVE INTO THE
WESTERN ZONES. THIS WILL BRING OUR NEXT OPPORTUNITY FOR SHOWERS
AND THUNDERSTORMS. THIS FRONT WILL BE SLOW MOVING AND LOOKS TO
POSSIBLY OCCLUDE BEFORE IT MAKES IT THROUGH THE AREA THURSDAY
NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
11 AM UPDATE...LONG TERM FORECAST DONE EARLY WITH THE SEVERE WEATHER
THREAT. POPULATED WITH HPC GUIDANCE. FAIRLY QUIET LONG TERM PERIOD
WITH A RAIN THREAT ENDING FRIDAY NIGHT...AND DRY WEATHER OVER THE
WEEKEND. NEXT SHOT AT PRECIP COMES EARLY NEXT WEEK WITH A FRONT
DROPPING THROUGH LATE TUESDAY/WEDNESDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
CONVECTION WILL CONTINUE THROUGH 21Z ACROSS THE SOUTHERN TERMINALS
WITH DRY WEATHER ACROSS THE NORTH. AFTER 21Z CONVECTION BEGINS TO
SLIDE EAST EVERYWHERE EXCEPT AT KAVP WHERE CONVECTION IS POSSIBLE
THROUGH 0Z. FRONTAL PASSAGE THIS EVENING WILL BRING A RETURN TO
VFR WEATHER TO THE TERMINALS OVERNIGHT AND WEDNESDAY. THE LONE
EXCEPTION MAY BE AT KELM WHERE RAIN FROM TODAY MAY CREATE SOME
LIGHT FOG.

SOUTHWEST WINDS AROUND 10 KNOTS THEN WESTERLY THIS
AFTERNOON AT 10 KNOTS WITH GUSTS TO 20 KNOTS. LIGHT NORTHWEST
AFTER SUNSET.

OUTLOOK...

WEDNESDAY AND THURSDAY ...GENERALLY VFR. MORNING IFR/MVFR FOG
POSSIBLE AT KELM EACH DAY. SCT TSTM THUR AFTERNOON.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...POSSIBLE MVFR IN SHOWERS AND
THUNDERSTORMS. MORNING IFR/MVFR FOG POSSIBLE AT KELM.

SATURDAY/SUNDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...SLI
NEAR TERM...MLJ/SLI
SHORT TERM...SLI/TAC
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Jul 26, 12:00 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1200 PM EDT TUE JUL 26 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-048-
072-271600-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
1200 PM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON FRIDAY MOST LOCATIONS WILL HAVE HIGH TEMPERATURES IN THE 90S...
WITH THE HEAT INDEX REACHING NEAR 100 DEGREES. A HEAT ADVISORY
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ043-044-047-271600-
WYOMING-LACKAWANNA-LUZERNE-
1200 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A
FEW OF THE STORMS COULD PRODUCE GUSTY WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON FRIDAY MOST LOCATIONS WILL HAVE HIGH TEMPERATURES IN THE 90S...
WITH THE HEAT INDEX REACHING NEAR 100 DEGREES. A HEAT ADVISORY
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

In the hours before

Special weather statement, Jul 26, 1:49 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 PM EDT TUE JUL 26 2011

NYZ046-261815-
OTSEGO NY-
149 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OTSEGO COUNTY NEAR
CHERRY VALLEY...

* AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A   STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH.  THIS STORM WAS LOCATED NEAR
SPRINGFIELD...AND MOVING SOUTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHERRY VALLEY AT 155 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4279 7499 4285 7496 4283 7490 4289 7489
      4290 7487 4284 7465 4282 7464 4276 7466
      4267 7463 4267 7464

HEDEN
Special weather statement, Jul 26, 2:01 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
201 PM EDT TUE JUL 26 2011

PAZ038-039-043-044-261845-
BRADFORD PA-LACKAWANNA PA-SUSQUEHANNA PA-WYOMING PA-
201 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BRADFORD...
NORTHEASTERN WYOMING...NORTHERN LACKAWANNA AND SOUTHERN SUSQUEHANNA
COUNTIES...

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  RUSHVILLE...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  RUSH AND AUBURN CENTER AT 210 PM EDT...
  ELK LAKE AT 215 PM EDT...
  SPRINGVILLE AND DIMOCK AT 220 PM EDT...
  HOP BOTTOM AND NICHOLSON AT 230 PM EDT...
  GLENWOOD AND WEST LENOX AT 235 PM EDT...
  LENOXVILLE AND ROYAL AT 240 PM EDT...
  CLIFFORD AND ELKDALE AT 245 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4170 7629 4187 7623 4174 7547 4156 7545
      4148 7549

MLJ
Local storm report, Jul 26, 2:22 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
222 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     MORRIS                  42.55N  75.25W
07/26/2011                   OTSEGO             NY   COUNTY OFFICIAL

            SEVERAL TREES DOWN IN MORRIS INCLUDING A TREE ON A
            HOUSE.

&&

MSE
Special weather statement, Jul 26, 3:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT TUE JUL 26 2011

NYZ056-057-062-PAZ039-040-262045-
BROOME NY-DELAWARE NY-SULLIVAN NY-SUSQUEHANNA PA-WAYNE PA-
357 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSQUEHANNA...
NORTHERN WAYNE...SOUTHEASTERN BROOME...SOUTHWESTERN DELAWARE AND WEST
CENTRAL SULLIVAN COUNTIES...

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR WINDSOR...AND MOVING
  SOUTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SHERMAN AND DEPOSIT AT 410 PM EDT...
  HALE EDDY AND SCOTT CENTER AT 415 PM EDT...
  WINTERDALE AND HANCOCK AT 420 PM EDT...
  LAKE COMO AT 425 PM EDT...
  EQUINUNK AND FISHS EDDY AT 430 PM EDT...
  PEABROOK AND LOOKOUT AT 435 PM EDT...
  FREMONT AND STALKER AT 440 PM EDT...
  NORTH BRANCH AND CALLICOON CENTER AT 445 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4189 7483 4167 7500 4202 7576 4218 7565

DGM
Special weather statement, Jul 26, 4:04 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT TUE JUL 26 2011

PAZ043-044-047-048-072-262100-
LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-WYOMING PA-
404 PM EDT TUE JUL 26 2011

...STRONG THUNDERSTORM WILL AFFECT CENTRAL LACKAWANNA...EASTERN
WYOMING...EXTREME WEST CENTRAL PIKE...NORTHEASTERN LUZERNE AND
SOUTHWESTERN WAYNE COUNTIES...

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR FALLS...AND MOVING EAST
  AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MILL CITY AND WALLS CORNERS AT 410 PM EDT...
  RANSOM AND HARDING AT 415 PM EDT...
  GLENBURN AND WAVERLY AT 420 PM EDT...
  WEST SCRANTON AND TAYLOR AT 425 PM EDT...
  SCRANTON AND DICKSON CITY AT 430 PM EDT...
  DUNMORE AND THROOP AT 435 PM EDT...
  ELMHURST AND JESSUP AT 440 PM EDT...
  DRINKER AND WIMMERS AT 445 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4141 7606 4159 7599 4145 7526 4123 7535
      4123 7540

DGM
Local storm report, Jul 26, 4:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             FRENCH WOODS            41.92N  75.19W
07/26/2011  M1.00 INCH       DELAWARE           NY   PUBLIC

&&

JML

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:52 AM EDTSpecial Weather StatementBGMMadison38 min
Jul 26, 11:25 AM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga, Seneca65 min
Jul 26, 11:26 AM EDTSpecial Weather StatementBGMOtsego64 min
Jul 26, 11:34 AM EDTSpecial Weather StatementBGMOtsego56 min
Jul 26, 11:58 AM EDTSevere Thunderstorm WarningBGMMadison, Oneida62 min
Jul 26, 12:39 PM EDTSpecial Weather StatementBGMOnondaga66 min
Jul 26, 12:43 PM EDTSevere Thunderstorm WarningBGMCayuga, Chenango, Cortland, Madison, Onondaga62 min
Jul 26, 12:47 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Otsego43 min
Jul 26, 12:51 PM EDTTornado WarningBGMMadison, Oneida, Otsego24 min
Jul 26, 1:01 PM EDTSpecial Weather StatementBGMCortland, Onondaga44 min
Jul 26, 1:10 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Tompkins50 min
Jul 26, 1:25 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland50 min
Jul 26, 1:48 PM EDTSpecial Weather StatementBGMBroome42 min
Jul 26, 1:49 PM EDTSpecial Weather StatementBGMOtsego26 min
Jul 26, 1:51 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware, Otsego54 min
Jul 26, 4:06 PM EDTSevere Thunderstorm WarningBGMBroome, Delaware, Sullivan54 min
Jul 26, 2:01 PM EDTSpecial Weather StatementBGMSusquehanna44 min
Jul 26, 2:04 PM EDTSevere Thunderstorm WarningBGMBradford, Lackawanna, Susquehanna, Wyoming41 min
Jul 26, 3:57 PM EDTSpecial Weather StatementBGMWayne48 min
Jul 26, 4:04 PM EDTSpecial Weather StatementBGMLackawanna, Wyoming56 min
Jul 26, 4:39 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne, Pike, Wayne55 min
Jul 26, 5:09 PM EDTSpecial Weather StatementBGMWayne51 min
Jul 26, 6:24 PM EDTSpecial Weather StatementBGMPike36 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.